MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL 5 ML BD POSIFLUSH¿ NORMAL SALINE SYRINGE, IN 10 ML SYRINGE; INTRAVASCULAR CATHETER

BD MEDICAL (BD WEST) MEDICAL SURGICAL 5 ML BD POSIFLUSH¿ NORMAL SALINE SYRINGE, IN 10 ML SYRINGE; INTRAVASCULAR CATHETER
Model Number 306545
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using 5 ml bd posiflush¿ normal saline syringe, in 10 ml syringe foreign matter was found in the fluid pathway.There was no report of patient impact.The following information was provided by the initial reporter: customer has a contaminated flush syringe with some type of foreign substance in the solution.
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: it was reported the flush syringe had foreign substance in the solution.To aid in the investigation, one sample with no packaging flow wrap and one photo was provided for evaluation by our quality team.A visual inspection was performed and there is a white foreign matter in the syringe.No other defects or imperfections were observed.The sample was sent to a laboratory for analysis.The analysis confirmed the foreign matter was a matched closest to plastic.This defect could occur if the syringe barrel was not ejected during the first attempt from the molding process, but after the second or additional attempts which would induce the plastic particles from the top part of the syringe barrel.A device history record review was completed for provided material number 306545, lot number 2033765.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.The sample will be shown associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Probable root cause.The sample has been sent to a laboratory for analysis of the foreign matter.This investigation summary will be updated when the laboratory analysis has been received.The laboratory report has confirmed the foreign matter as polypropylene with 75.25% matching.It could be possible that the syringe barrel was not ejected the first time from the molding press.It could have happened after the second or more attempts, inducing the plastic particles from the top part of the syringe barrel.The sample is to be shown to the associates for awareness.

Brand Name
5 ML BD POSIFLUSH¿ NORMAL SALINE SYRINGE, IN 10 ML SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14121619
Report Number1911916-2022-00194
Device Sequence Number14536769
Product Code FOZ
UDI-Device Identifier30382903065456
UDI-Public30382903065456
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K003553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Model Number306545
Device Catalogue Number306545
Device Lot Number2033765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown